• In the Spotlight:
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Amoxicilin allergic reaction

Posted by on Feb. 8, 2012 at 8:24 AM
  • 21 Replies

 My poor baby apparently is allergic to the stuff, this is the first time he has ever gotten sick(double ear infection). 5 days in he got a horrible rash, with a swollen face and trouble breathing. My DH had to take him to the ER at 2 this morning, and I just got to lay awake worrying.

He is resting now, but his rash looks horrible. Has anyone else dealt with this? So now my baby has a rash everywhere and he still has the ear infection, it is going to be a long day.

by on Feb. 8, 2012 at 8:24 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
xo.MommyW.xo
by on Feb. 8, 2012 at 8:25 AM
I am allergic. You just gotta be careful from here on out. :) it will be ok
Posted on CafeMom Mobile
kustomkidz
by on Feb. 8, 2012 at 8:26 AM
1 mom liked this
I'm allergic to it. Also penicillin. When I go in I tell them to not give me anything that ends in "cillin"
Posted on CafeMom Mobile
bmw29
by Buttcrackncornchips on Feb. 8, 2012 at 8:26 AM
I developed an allergy to it when I was in my early 20's. It sucks. Unfortunately I have now developed an allergy to sulpha meds too. All tjat seems to he left is the super expensive stuff. They did give your baby a different med right?
Posted on CafeMom Mobile
Susan262
by on Feb. 8, 2012 at 8:26 AM

Didn't they give him something else?

underthebus
by on Feb. 8, 2012 at 8:27 AM

 Oh yes trust me I am paranoid now, none of my children have ever been allergic to anything so it scared me to death. I had him in bed with me last night, and I was scared to go to sleep. The rash started last night, then the other symptoms developed around 12-1 am.

Quoting xo.MommyW.xo:

I am allergic. You just gotta be careful from here on out. :) it will be ok

 

MomTo2SillyBoys
by on Feb. 8, 2012 at 8:27 AM
Me and my oldest ate allergic to it. He will be ok. See if the doc can give you a different anitbiotic. Both my boys have double ear infections. One Is on amoxicillin and the other is on something else
Posted on CafeMom Mobile
Jacqalyn
by on Feb. 8, 2012 at 8:28 AM

I would make sure for now on he doesn't take any meds with penicillin in it. All three of my kids are allergic to Amoxicillin. Like you they were covered in a rash, but with my girls it was mostly around their private area and belly.

do11face
by on Feb. 8, 2012 at 8:29 AM

My daughter is allergic to it, too. She breaks out in hives from it.

They have tried to give her zithromax but it makes her vomit. So, she takes omnicef or if she gets really bad she gets a rocephin shot.

underthebus
by on Feb. 8, 2012 at 8:29 AM

Yes they did, and I discontinued using it as soon as we found the rash last night(so he missed his nightime dose) The new med is once a day for three days, I can't remember the name of it. There is no way I am putting that stuff back in my baby.

Quoting bmw29:

I developed an allergy to it when I was in my early 20's. It sucks. Unfortunately I have now developed an allergy to sulpha meds too. All tjat seems to he left is the super expensive stuff. They did give your baby a different med right?

 

ainsworth3
by on Feb. 8, 2012 at 8:29 AM
My son has this allergy also. He was 9 months whenever it happened and it was so bad he couldn't open his eyes and couldn't nurse. With different meds it shouldn't last to long. " hugs"
Posted on CafeMom Mobile
Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)